View Full Version : Concerta and side effects


DonnaS
01-09-15, 11:29 AM
I was reluctant to begin using meds for my son. But in the mix of things, I realized that was my sons decision not mine. So-
He is 9 yrs old, diagnosed ADHD combined. He is taking Concerta 36mg. He tells me everyday that it helps him at school. However, he to me is having side effects. First, he weighs only 53lbs, he was 68 when he started in June. His skins seems bumpy and dry, his hands and feet clammy. He is very pale. Sometimes I feel like his pupils seem dialated. Weird. he gets a bloody nose more often. Of coarse he doesn't sleep, and at night is starving. Since he has sensory food issues, feeding him was impossible before meds, now it's worse. Carbs is all he wants.
I need to does anyone else recognize the side effects he is having? I am having his dr see him this month...she tells me not to worry.

ccom5100
01-09-15, 02:06 PM
Maybe he doesn't need as high a dose as 36mg. My grandson was losing too much weight at 36mg so I asked the doctor to also give me a prescription for 27 mg. I give him the 36 on school days, and the 27 on weekends and holidays when he is doing something that needs concentration (like reffing soccer), and no concerta at all when he's just home relaxing. By doing this, he is able to catch up on his sleep and take in more calories on the weekends.

MrsMoMo
01-12-15, 11:28 AM
I was also going to say that at his weight, the dose might be too high. My little guy is almost 8 and he's 46 pounds and while he takes Adderall XR which is dosed differently than Concerta, I found that 15mg is too much for him so we've gone down to 10mg. I'm also giving him Omega 3 supplements and it seems to help in combination with the medication.

CrazyLazyGal
01-26-15, 05:28 PM
Those side effects sound more serious than normal for Concerta. I would try a lower dose first. I'm surprised she started him at 36mg. Normally you should start low, which is 18mg or 27mg for Concerta.

sarahsweets
01-27-15, 08:32 AM
I agree with ccom about the dose being to high. It sounds like it works for him but a lower dose would work better. It is also important to give him frequent nutrient rich snacks-anything that packs a good punch. For myself and my kids it was a wholesome protein shake. I mix it with milk and ice and it tastes like a milk shake and has 20grams of protein.